MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION QUANTUM MAVERICK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION QUANTUM MAVERICK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 7010
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/01/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.The 95% stenosed target lesion was located in the severely tortuous and mildly to moderately calcified right coronary artery.A 3.0mm x 12mm quantum maverick balloon catheter was advanced for dilatation.However, during first inflation at 12 atmospheres for 20 seconds, the balloon ruptured.The procedure was completed with another of same device.There were no patient complications reported and the patient's status was stable.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluated by mfr.: returned product consisted of a quantum maverick balloon catheter.The device was microscopically and visually examined.There was blood present in the manifold.There was contrast and blood present in the inflation lumen and balloon.There was blood in the guidewire lumen.The balloon was loosely folded and not fully deflated, and the tip of the device was damaged.The device was soaked for an extended period of time to break up the blood and contrast within the device.It was then prepped with an inflation device filled with water and connected to the inflation port to inflate the device.The device inflated to rated burst pressure however the balloon did not inflate or deflate.The device was then soaked further as part of the inflation lumen appeared to still have hardened blood.Inflation was tried again and had the same outcome of the balloon not inflating or deflating.The device was then bent apart by cis at the hypotube to inflate at a different section of the hypotube using a stopcock and the inflation device.Again, the same outcome was present.The balloon was lightly compressed to see if any fluid would extract from the balloon and that failed.Because the balloon would not inflate or deflate, and no fluid would extract from the device there is no further testing that could be completed.Product analysis could not confirm the reported burst, as during functional testing there was no evidence the device had burst aside from blood content found throughout the device.All testing capabilities could not prove a hole was present in the balloon or the shaft of the device due to the amount of blood and contrast within the device.

Brand Name
QUANTUM MAVERICK
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key12065332
Report Number2134265-2021-08125
Device Sequence Number4765063
Product Code LOX
UDI-Device Identifier08714729392675
UDI-Public08714729392675
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P860019
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/03/2023
Device Model Number7010
Device Catalogue Number7010
Device Lot Number0025152025
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/07/2021
Initial Date Received by Manufacturer 06/10/2021
Supplement Date Received by Manufacturer07/30/2021
Initial Report FDA Received Date06/25/2021
Supplement Report FDA Received Date08/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age60 YR
Patient Weight65